Alert archive / Indiana / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 21, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Mar 4, 2026, 10:04 AM EST for Daviess County, Knox County, Indiana. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 4, 2026, 10:04 AM EST (15:04 UTC)
- Expired
- Mar 4, 2026, 10:45 AM EST
- In force
- 41 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Daviess County, IN, Knox County, IN
The radar
The Evansville,IN radar (KVWX), 85 km from the middle of the area, began a volume at 15:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 4, 10:14 AM EST | HAIL 1 | 3 Sw Elnora, IN | Time estimated from radar. Power pole down. Water running over intersection of Indiana Routes 358 and 57. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 3.1 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 466 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 279 m²/s²
- 0-3 km storm-relative helicity
- 349 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
371
WUUS53 KIND 041504
SVRIND
INC027-083-041545-
/O.NEW.KIND.SV.W.0021.260304T1504Z-260304T1545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
1004 AM EST Wed Mar 4 2026
The National Weather Service in Indianapolis has issued a
* Severe Thunderstorm Warning for...
Northeastern Knox County in southwestern Indiana...
Northern Daviess County in southwestern Indiana...
* Until 1045 AM EST.
* At 1004 AM EST, a severe thunderstorm was located 12 miles north of
Washington, or 19 miles northeast of Vincennes, moving east at 35
mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated. This storm produced half dollar size
hail as it passed through Oaktown.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Odon, Elnora, Plainville, Edwardsport, and West Boggs Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3881 8727 3888 8723 3887 8690 3882 8690
3882 8692 3872 8692
TIME...MOT...LOC 1504Z 281DEG 32KT 3884 8723
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
BRB4 follow-up statements
511
WWUS53 KIND 041516
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
1016 AM EST Wed Mar 4 2026
INC083-041526-
/O.CAN.KIND.SV.W.0021.000000T0000Z-260304T1545Z/
Knox IN-
1016 AM EST Wed Mar 4 2026
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN KNOX COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3879 8719 3879 8720 3885 8716 3884 8714
3887 8715 3886 8713 3887 8713 3887 8712
3888 8712 3886 8690 3882 8690 3882 8692
3881 8692 3874 8693
TIME...MOT...LOC 1516Z 279DEG 32KT 3883 8709
$$
INC027-041545-
/O.CON.KIND.SV.W.0021.000000T0000Z-260304T1545Z/
Daviess IN-
1016 AM EST Wed Mar 4 2026
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM EST
FOR NORTHERN DAVIESS COUNTY...
At 1016 AM EST, a severe thunderstorm was located 12 miles north of
Washington, or 24 miles northeast of Vincennes, moving east at 35
mph.
HAZARD...Up to quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is possible.
Locations impacted include...
Odon, Elnora, and Plainville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3879 8719 3879 8720 3885 8716 3884 8714
3887 8715 3886 8713 3887 8713 3887 8712
3888 8712 3886 8690 3882 8690 3882 8692
3881 8692 3874 8693
TIME...MOT...LOC 1516Z 279DEG 32KT 3883 8709
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
BRB614
WWUS53 KIND 041524
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
1024 AM EST Wed Mar 4 2026
INC027-041545-
/O.CON.KIND.SV.W.0021.000000T0000Z-260304T1545Z/
Daviess IN-
1024 AM EST Wed Mar 4 2026
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM EST
FOR NORTHEASTERN DAVIESS COUNTY...
At 1024 AM EST, a severe thunderstorm was located 14 miles northeast
of Washington, or 26 miles northeast of Petersburg, moving east at 35
mph.
HAZARD...Quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Odon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3879 8709 3887 8706 3886 8690 3882 8690
3882 8692 3881 8692 3876 8693
TIME...MOT...LOC 1524Z 279DEG 30KT 3882 8702
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
BRB589
WWUS53 KIND 041536
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
1036 AM EST Wed Mar 4 2026
INC027-041545-
/O.CON.KIND.SV.W.0021.000000T0000Z-260304T1545Z/
Daviess IN-
1036 AM EST Wed Mar 4 2026
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM EST
FOR EASTERN DAVIESS COUNTY...
At 1036 AM EST, a severe thunderstorm was located 11 miles northwest
of Shoals, or 22 miles west of Bedford, moving east at 35 mph.
HAZARD...Up to quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is possible.
This severe thunderstorm will remain over mainly rural areas of
eastern Daviess County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3879 8695 3883 8695 3883 8690 3882 8690
3882 8692 3881 8692 3878 8693
TIME...MOT...LOC 1536Z 277DEG 30KT 3881 8690
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
BRB826
WWUS53 KIND 041541
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
1041 AM EST Wed Mar 4 2026
INC027-041551-
/O.EXP.KIND.SV.W.0021.000000T0000Z-260304T1545Z/
Daviess IN-
1041 AM EST Wed Mar 4 2026
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DAVIESS COUNTY WILL
EXPIRE AT 1045 AM EST...
The storm which prompted the warning has weakened below severe
limits. Therefore, the warning will be allowed to expire. However,
small hail up to penny size is still possible with this thunderstorm.
LAT...LON 3879 8695 3883 8695 3883 8690 3882 8690
3882 8692 3881 8692 3878 8693
TIME...MOT...LOC 1541Z 281DEG 32KT 3880 8685
$$
BRBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 10:02 AM EST, 2 minutes earlier. Its key messages:
- Near daily rain and occasional thunderstorm chances this week into early next, with an additional 1 to 3 inches of rainfall likely through Saturday, will produce widespread minor to moderate flooding across central Indiana
- A few strong to severe storms possible late today into tonight south
- Much warmer late week into next week, with near record warmth likely Friday and potentially early next week as well
Area forecast discussion, Mar 4, 10:02 AM EST, 2 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 1002 AM EST Wed Mar 4 2026 .KEY MESSAGES... - Near daily rain and occasional thunderstorm chances this week into early next, with an additional 1 to 3 inches of rainfall likely through Saturday, will produce widespread minor to moderate flooding across central Indiana - A few strong to severe storms possible late today into tonight south - Much warmer late week into next week, with near record warmth likely Friday and potentially early next week as well && .FORECAST UPDATE... Issued at 1000 AM EST Wed Mar 4 2026 Stationary frontal zone stretched across southern portions of central Indiana will make little progress north today under confluent zonal flow. Heavy to extreme rainfall up to 4.00 inches last night has resulted in so-far widespread minor / isolated moderate flooding...with main stem rivers continuing to rise through the mid-week, and several more points expected to enter flood today into Wednesday. Brief lull in organized rain this morning is now giving way to smaller area of showers/strong to briefly severe TSRA entering southwestern portion of CWA, with main batch expected to weaken while approaching the Bloomington area into the late AM...although stronger cells may continue along CAPE gradient over far southwestern zones. Reduced visibilities in fog are expected to continued today, with overall slight improvement into at least the mid-afternoon. Patchy dense fog near and west of Indianapolis is likely into midday. Overall slight moderation of readings is expected today, with staunch north-south gradient along the stationary frontal zone the bigger story. Highs to range from around 50 across region's northern tier to mid-50s along I-70 to at least low 60s over southern central Indiana. && .MESOSCALE UPDATE... Issued at 931 AM EST Wed Mar 4 2026 Thunderstorms just over the state line in Illinois have exhibited a signature for hail up to at least nickel size. These are elevated with just enough instability to sustain. Effective shear in this layer is strong enough for organization/sustenance in the near-term as they enter Knox and Sullivan counties. Downstream sustenance of a small to marginally severe hail threat will depend on storm-scale interactions. They may tend to propagate slightly east-southeastward along the apparent MUCAPE gradient. && .SHORT TERM (Today and tonight)... Issued at 351 AM EST Wed Mar 4 2026 Rain continues to fall across much of central Indiana this morning, as a stalled boundary to our south combines with deep and plentiful moisture transport in west/southwesterly mean flow aloft. Training of convection initiating off this boundary produced a widespread 1-3 inches of rainfall across much of the area since yesterday morning, which has produced widespread minor flooding along small waterways in the axis of heaviest rainfall near and a couple counties south of the I-70 corridor, and will eventually produce widespread minor flooding and locally moderate flooding on the main stem rivers across southern Indiana. Precipitable water values will remain anomalously high throughout the short term, near or above climatological max for the time of year, though thankfully a respite in the widespread precip should occur much of today as the rain reinforced boundary remains to the south and forcing for ascent weakens. However, additional rounds of rain are expected late today into tonight as a more substantial upper level wave and surface low approach the area. Additionally, though convective mode is uncertain and may be quite messy, a locally strong to severe storm is not out of the question near the boundary across the far southern portions of the forecast area late today into tonight, with all hazards on the table, though this will depend heavily upon how far north the warm front progresses. Will maintain current Flood Watch, and hold off on further watch headlines in collab w/ neighbors. Training potential should lessen with time as the boundary begins to shift, though any moderate or heavy precip in the aforementioned areas where the heaviest rain has fallen in the past 24 hours will pose at least some flash flood risk. Temperatures today will climb back into the 50s north to the mid 60s south, with fairly minimal diurnal cooling tonight as the warm front begins to push further northward with time. && .LONG TERM (Thursday through Tuesday)... Issued at 351 AM EST Wed Mar 4 2026 Periods of showers and thunderstorms will continue into late week, though significant breaks are likely at times. The anomalous moisture and thus hydrologic threats will remain a concern through at least Saturday, when cold frontal passage will bring at least a temporary end to rain chances for the latter part of the weekend. There will be at least a conditional severe threat with this cold front, primarily late Friday into Saturday, though this remains highly uncertain. Additional rainfall through Saturday may be as much as 1-3+ inches, which could bring several main stem river points in central and southern Indiana into moderate flood. After a dry period late in the weekend, the early to middle portion of next week may again turn active as deep troughing over the western CONUS promotes strong cyclogenesis somewhere in the central US, though significant timing and positioning differences in this troughing, including differences in how long a southwestern US cutoff low remains cutoff is producing substantial variation in precip amounts and length of rainfall. Will have to keep a close eye on this as additional substantial rainfall could worsen and expand the ongoing minor to moderate flood situation. Well above normal temperatures are expected throughout the long term, with record or near record highs in the mid 70s to near 80 appearing likely on Friday. Record highs may be in danger early next week as well. && .AVIATION (12Z TAF Issuance)... Issued at 637 AM EST Wed Mar 4 2026 Impacts: - Widespread IFR or worse conditions likely throughout the period - Additional showers and a few storms later today into tonight Discussion: Widespread rain has decreased to isolated to scattered light showers this morning, with widespread IFR conditions in place north of a stalled rain-reinforced warm front to our south, as moisture remains trapped beneath the frontal inversion aloft. Another round of rain should move into the area later today into tonight as another upper level disturbance moves into the region. A few thunderstorms are expected but in the absence of better confidence regarding timing or greater coverage, will keep mention out for now. Winds will be less than 10KT throughout the period, and will be variable at times, or generally easterly/southeasterly when a coherent direction is present. && .IND WATCHES/WARNINGS/ADVISORIES...None. && UPDATE...AGM SHORT TERM...Nield LONG TERM...Nield AVIATION...Nield
Hazardous weather outlook, Mar 4, 4:01 AM EST, 6 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 401 AM EST Wed Mar 4 2026 INZ021-028>031-035>043-050915- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion- 401 AM EST Wed Mar 4 2026 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. A few thunderstorms will be possible late today into tonight. Severe storms are not expected, though heavy rainfall and localized flooding will be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Daily rain chances with moderate to heavy rainfall at times will lead to increasing chances of flooding by late week. There is also a chance for thunderstorms at times through Saturday. A few strong storms are possible late Friday into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, but spotters are encouraged to report rainfall amounts. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ044>049-051>057-060>065-067>072-050915- Parke-Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur- Knox-Daviess-Martin-Lawrence-Jackson-Jennings- 401 AM EST Wed Mar 4 2026 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Showers and a few thunderstorms continue this morning, with a threat for flooding. A flood watch remains in effect through 10 AM. A few thunderstorms will be possible late today into tonight, some of which could be strong to severe. Additionally, more rainfall could produce renewed flooding on small streams and waterways. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Daily rain chances with moderate to heavy rainfall at times will lead to increasing chances of flooding by late week, with widespread minor to moderate flooding expected on main stem rivers. There is also a chance for thunderstorms at times through Saturday. A few strong storms are possible late Friday into Saturday. .SPOTTER INFORMATION STATEMENT... Spotters may be needed late today into tonight, and are also encouraged to report rainfall amounts. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Mar 4, 9:19 AM EST, 45 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
919 AM EST Wed Mar 4 2026
INZ060-067-041500-
Knox IN-Sullivan IN-
919 AM EST Wed Mar 4 2026
...A strong thunderstorm will impact portions of southern Sullivan
and northeastern Knox Counties through 1000 AM EST...
At 918 AM EST, Doppler radar was tracking a strong thunderstorm over
Flat Rock, or 7 miles south of Robinson, moving east at 40 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Carlisle, Oaktown, Edwardsport, Freelandville, and Pleasantville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3899 8758 3897 8724 3879 8724 3881 8752
3885 8753 3886 8755 3888 8754 3889 8754
3889 8753 3890 8753 3890 8752 3892 8753
3892 8752 3896 8751
TIME...MOT...LOC 1418Z 272DEG 34KT 3890 8772
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
BRBThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 7:05 PM EST | Special Weather Statement | IND | Marion | 25 min |
| Mar 3, 9:58 PM EST | Areal Flood Advisory | IND | Clay, Morgan, Owen, Putnam | 13 hr |
| Mar 3, 10:06 PM EST | Areal Flood Advisory | IND | Johnson, Morgan, Shelby | 8 hr |
| Mar 3, 10:44 PM EST | River Flood Warning | IND | Johnson | 21 days |
| Mar 3, 10:44 PM EST | River Flood Warning | IND | Bartholomew | 16 hr |
| Mar 3, 10:49 PM EST | Areal Flood Advisory | IND | Decatur, Hancock, Henry, Rush, Shelby | 12 hr |
| Mar 3, 10:53 PM EST | Special Weather Statement | IND | Clay, Owen, Vigo | 52 min |
| Mar 4, 12:24 AM EST | Areal Flood Advisory | IND | Bartholomew, Brown, Decatur, Jackson, Jennings, Johnson and 3 more | 5 hr |
| Mar 4, 1:26 AM EST | Areal Flood Advisory | IND | Brown, Clay, Greene, Monroe, Morgan, Owen and 1 more | 5 hr |
| Mar 4, 3:57 AM EST | River Flood Warning | IND | Greene, Monroe, Owen | 4 days |
| Mar 4, 3:57 AM EST | River Flood Warning | IND | Clay, Greene | 56 hr |
| Mar 4, 3:57 AM EST | River Flood Warning | IND | Bartholomew, Johnson, Shelby | 5 days |
| Mar 4, 3:57 AM EST | River Flood Warning | IND | Bartholomew | 4 days |
| Mar 4, 3:57 AM EST | River Flood Warning | IND | Bartholomew, Jackson | 5 days |
| Mar 4, 3:57 AM EST | River Flood Warning | IND | Shelby | 3 days |
| Mar 4, 5:20 AM EST | Areal Flood Warning | IND | Bartholomew, Brown, Decatur, Johnson, Monroe, Morgan and 1 more | 8 hr |
| Mar 4, 5:55 AM EST | River Flood Warning | IND | Owen | 58 hr |
| Mar 4, 7:36 AM EST | River Flood Warning | IND | Decatur | 53 hr |
| Mar 4, 7:36 AM EST | River Flood Warning | IND | Marion | 44 hr |
| Mar 4, 7:59 AM EST | River Flood Warning | IND | Johnson | 3 days |
| Mar 4, 7:59 AM EST | River Flood Warning | IND | Hendricks, Morgan | 5 hr |
| Mar 4, 9:19 AM EST | Special Weather Statement | IND | Sullivan | 41 min |
| Mar 4, 9:38 AM EST | Severe Thunderstorm Warning | IND | Greene, Knox, Sullivan | 37 min |
| Mar 4, 10:07 AM EST | Severe Thunderstorm Warning | IND | Daviess, Knox | 38 min |
| Mar 4, 10:10 AM EST | Dense Fog Advisory | IND | Boone, Clay, Fountain, Hamilton, Hancock, Hendricks and 9 more | 3 hr |
| Mar 4, 10:17 AM EST | River Flood Warning | IND | Bartholomew | 21 days |
| Mar 4, 10:35 AM EST | Special Weather Statement | IND | Martin | 25 min |
| Mar 4, 10:38 AM EST | Special Weather Statement | IND | Martin | 22 min |
| Mar 4, 10:53 AM EST | Special Weather Statement | IND | Martin | 37 min |
| Mar 4, 12:17 PM EST | River Flood Warning | IND | Monroe, Morgan, Owen | 26 hr |
| Mar 4, 12:17 PM EST | River Flood Warning | IND | Monroe, Morgan, Owen | 11 hr |
| Mar 4, 12:17 PM EST | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 11 days |
| Mar 4, 12:17 PM EST | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 16 days |
| Mar 4, 1:26 PM EST | Areal Flood Warning | IND | Brown | 6 hr |
| Mar 4, 1:34 PM EST | Flood Watch | IND | Bartholomew, Brown, Clay, Daviess, Decatur, Greene and 20 more | 22 hr |
| Mar 4, 6:09 PM EST | Special Weather Statement | IND | Marion | 51 min |
| Mar 4, 6:43 PM EST | Special Weather Statement | IND | Martin | 32 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.